Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 84, NWS Northern Indiana

November 30, 2017

NWS Northern Indiana issued this small craft advisory at Nov 30, 2017, 4:14 AM EST. It took effect at Nov 30, 2017, 11:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2017, 4:14 AM EST (09:14 UTC)
In effect from
Nov 30, 2017, 11:00 AM EST
Expired
Dec 1, 2017, 4:00 AM EST
In force
17 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

972 
WHUS73 KIWX 300914
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EST THU NOV 30 2017

LMZ043-046-301715-
/O.NEW.KIWX.SC.Y.0084.171130T1600Z-171201T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
414 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 4 AM EST FRIDAY. 

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS...VEERING
  NORTHWEST TONIGHT.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
580 
WHUS73 KIWX 301507
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 AM EST THU NOV 30 2017

LMZ043-046-302315-
/O.CON.KIWX.SC.Y.0084.171130T1600Z-171201T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1007 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS...
  VEERING NORTHWEST TONIGHT. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
514 
WHUS73 KIWX 302055
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EST THU NOV 30 2017

LMZ043-046-010500-
/O.CON.KIWX.SC.Y.0084.000000T0000Z-171201T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
355 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS
  DIMINISHING TO 5 TO 10 KNOTS AFTER MIDNIGHT.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MCD
227 
WHUS73 KIWX 010248
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
948 PM EST THU NOV 30 2017

LMZ043-046-010900-
/O.CON.KIWX.SC.Y.0084.000000T0000Z-171201T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
948 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...NORTHWEST 5 TO 15 KNOTS.
  

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
248 
WHUS73 KIWX 010909
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EST FRI DEC 1 2017

LMZ043-046-011015-
/O.EXP.KIWX.SC.Y.0084.000000T0000Z-171201T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
409 AM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 12:32 AM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 30, 12:32 AM EST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1232 AM EST Thu Nov 30 2017

.SYNOPSIS...
Issued at 235 PM EST Wed Nov 29 2017

A cold front will enter the area later tonight into Thursday,
bringing a chance for showers mainly Thursday morning. Skies will
clear Thursday afternoon, with dry conditions persisting into the
weekend. More seasonable, but still somewhat above normal,
temperatures are expected with highs in the 40s.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 235 PM EST Wed Nov 29 2017

Cutoff upper level system drifting east across Missouri, will
continue to fill and eventually phase with approaching northern
stream system. Clouds will increase with both features with added
energy from cutoff low aiding in at least isolated to scattered
shower development as the trough passes through in the 10Z to 16Z
Thursday window. QPF amounts definitely appear to be trending
towards the low side as moisture flux will be rather limited
compared to trends of past days. However, isentropic lift does
increase and condensation pressure deficits do drop below 10 mb in
the above allotted window to bring a shot for some measureable rain
to mainly the SE 2/3rds of the area.

Skies will clear during the afternoon with highs reaching into the
middle to upper 40s, still above normal for the end of Nov.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 235 PM EST Wed Nov 29 2017

A zonal flow will settle in through the weekend with above normal
temperatures expected. A weak disturbance will drift into the
northern Great Lakes late Saturday into Sunday with little/no impact
to the region as it remains moisture starved.

Major shift in weather pattern will begin next week as large scale
trough will dig into the plains and bring a rather dynamic system to
the region. While models agree on this occurring, overall timing and
strength of some features remain in question and result in lower
confidence in exact impacts. 2 periods of interest exist, the first
being with the initial cold front that will bring an end to the
above normal temperatures. Monday afternoon into Monday night.
Precipitation associated with this front, despite concerns on
coverage and intensity, should fall in the form of rain as thermal
profiles look to remain above freezing.

Once the front passes, 850 mb temperatures will settle into the
single digits below zero, resulting in more seasonable temperatures.
Lake response will initially be limited as low inversion heights
and lack of deep moisture will preclude much in the way of
precipitation Tues into Tues Ngt. This will change, though, as
secondary front with much colder air arrives towards the end of
the forecast period and persists well into the period beyond this
forecast package. Lake enhanced snow showers will become more
likely in this window with potential for the first accumulations
of the season both near the lake and inland.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1232 AM EST Thu Nov 30 2017

Weak cold front still slated to cross the area later this
morning...supporting some 4 kft ceilings and a few sprinkles.
Still a chance for some brief MVFR ceilings at KFWA around 14-15Z
but confidence and duration are not high enough to introduce at
this time. Will assess with the 12Z TAF issuance. Did adjust
timing a bit based on latest guidance indicating a slightly faster
frontal passage. Expect clear skies by afternoon and VFR will
prevail through the rest of the period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 29, 4:32 AM EST, 23 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
432 AM EST Wed Nov 29 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-301130-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
432 AM EST Wed Nov 29 2017 /332 AM CST Wed Nov 29 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-301130-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
432 AM EST Wed Nov 29 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft will persist through late this
morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Conditions hazardous to small craft are possible on Thursday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.